Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 213, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 10, 2013, 11:32 PM EDT for Chattooga County, Floyd County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 11:32 PM EDT (03:32 UTC)
- Expired
- Jul 11, 2013, 12:15 AM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattooga County, GA, Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 11:50 PM EDT | TSTM WND DMG | Menlo, GA | A TREE WAS BLOWN DOWN IN MENLO. |
| Jul 10, 11:50 PM EDT | TSTM WND DMG | Trion, GA | A TREE WAS BLOWN DOWN IN TRION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421
WUUS52 KFFC 110332
SVRFFC
GAC055-115-110415-
/O.NEW.KFFC.SV.W.0213.130711T0332Z-130711T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1132 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATTOOGA COUNTY IN NORTHWEST GEORGIA
NORTHERN FLOYD COUNTY IN NORTHWEST GEORGIA
* UNTIL 1215 AM EDT
* AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
12 MILES NORTHWEST OF TRION TO 10 MILES WEST OF SUMMERVILLE TO 20
MILES WEST OF SUMMERVILLE...MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MENLO...BERRYTON...JAMES H. FLOYD STATE PARK...LYERLY...TIDINGS...
CHATTOOGAVILLE...HOLLAND AND ARMUCHEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3459 8533 3445 8510 3443 8509 3442 8511
3440 8510 3432 8524 3422 8544 3423 8546
3452 8552
TIME...MOT...LOC 0332Z 302DEG 25KT 3464 8544 3451 8548
3447 8568
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:24 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 10, 9:24 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 924 PM EDT WED JUL 10 2013 .UPDATE... MUCH OF AFTERNOON AND EARLY EVENING CONVECTION ACROSS CENTRAL GA HAS WANED THOUGH A CLUSTER OF STRONG STORMS AHEAD OF AN UPPER SHORTWAVE HAS PUSHED SOUTHWARD INTO NORTH GA AND MAY CONTINUE TO POSE ADDITIONAL FLASH FLOODING THREATS. SHORT TERM HI-RES GUIDANCE IN DECENT AGREEMENT WITH SHORTWAVE ACROSS TENNESSEE BRINGING ENHANCED SHOWER AND THUNDERSTORM POTENTIAL INTO NORTH GA NEAR 04-06Z TONIGHT AS WELL...THOUGH MAY DECREASE IN COVERAGE BY THE TIME IT GETS CLOSER TO THE ATLANTA METRO AREA. CONFIDENCE IS NOT VERY HIGH THOUGH ON THIS AND COULD VERY WELL SEE SOME LINGERING DEVELOPMENT THROUGH THE OVERNIGHT. REST OF FORECAST LOOKS TO BE ON TRACK AS MOIST UNSTABLE ENVIRONMENT CONTINUES THURSDAY WITH SOME UPPER LEVEL FORCING FOR ASCENT ALONG WAVE AS IT PUSHES SOUTHEASTWARD. WILL CONTINUE TO KEEP CURRENT FLASH FLOOD WATCH GOING FOR PORTION OF NORTHEAST AS SOME STORMS HAVE WARRANTED SEVERAL ISOLATED FLASH FLOOD WARNINGS ALREADY THIS EVENING AND CANNOT RULE OUT MORE AS CONVECTION CONTINUES TO MOVE INTO AREA. REST OF FORECAST LOOKS TO BE ON TRACK AND SO HAVE MADE ONLY MINOR OTHER ADJUSTMENTS TO TEMP AND DEWPT TRENDS TONIGHT DUE TO INFLUENCE OF CONVECTION. PREVIOUS DISCUSSION FOLLOWS... BAKER && .PREV DISCUSSION... /ISSUED 811 PM EDT WED JUL 10 2013/ PREV DISCUSSION... /ISSUED 355 PM EDT WED JUL 10 2013/ .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CURRENT RADAR LOOP SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. AS FOR THE BIG PICTURE...THE LARGE UPPER LEVEL HIGH PRESSURE RIDGE OVER THE PLAINS CONTINUES AND BEGINS TO SHIFT A BIT EAST IN THE SHORT TERM. THERE IS ALSO ANOTHER WEAKER UPPER RIDGE OUT OVER THE ATLANTIC WITH A WEAK TROF AND MOISTURE PLUME WEDGED IN BETWEEN THE TWO RIDGES. THIS TROPICAL PLUME CONTINUES TO PUMP MOISTURE ACROSS THE REGION. THE MAIN SURFACE COLD FRONT NOW EXTENDING FROM THE CENTRAL GREAT LAKES STATES TO KS/CO WILL CONTINUE MOVING SOUTHEAST AND PUSH INTO NW GA BY 00Z-06Z FRI. THIS FRONT WILL BRING A BIT DRIER AIR MASS INTO NW GA FRI MORNING BUT NOT SURE IF THAT FRONT WILL MOVE THAT FAR BY 12Z FRI. WILL DEFIANTLY HAVE TO MONITOR ITS MOVEMENT. WITH INCREASED LIFT FROM THE APPROACHING FRONT...MOISTURE INCREASING ACROSS THE AREA...AND INCREASED INSTABILITY THU...EXPECT INCREASED COVERAGE AND INTENSITY OF SHRA/TSRA DEVELOPMENT ACROSS THE REGION THURSDAY. CANNOT RULE OUT STRONG TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. ANOTHER THING TO KEEP IN MIND...WITH THE SATURATED SOILS AND A TONE OF DROUGHT STRICKEN TREES...IT WILL NOT TAKE SEVERE WINDS...60MPH OR GREATER...TO KNOCK TREES DOWN. 01 && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED AS MODELS CONTINUE TO SHOW A WEAK FRONT STALLING ACROSS CENTRAL GA ON FRIDAY WITH SOME DRIER AIR FILTERING INTO NORTH GA BEHIND THE FRONT. ADJUSTED DAYTIME TEMPS UP A BIT NORTH OVER THE WEEKEND AS THE DRIER AIR SHOULD RESULT IN MORE SUNSHINE AND LESS STORM COVERAGE THERE. THE GREATER CHANCES FOR STORMS SHOULD REMAIN FOCUSED ALONG AND SOUTH OF THE FRONT AND CURRENT FORECAST STILL HAS A GOOD HANDLE ON THIS. THERE IS STILL MUCH UNCERTAINTY ON THE PATH AND POSSIBLE EFFECTS OF T.S. CHANTAL OVER THE WEEKEND. THE LATEST FORECAST SUGGEST NORTH AND CENTRAL GA WILL NOT BE EFFECTED BY THE STORM OVER THE WEEKEND... BUT EARLY NEXT WEEK COULD SEE ADDITIONAL TROPICAL MOISTURE SPREAD IN OVER THE AREA... AND CONTINUE THE WET PATTERN INTO MID NEXT WEEK. 39 PREV LONG TERM DISCUSSION... /ISSUED 357 AM EDT WED JUL 10 2013/ LONG TERM /FRIDAY THROUGH TUESDAY/... STALLED FRONTAL BOUNDARY STILL SITUATED ACROSS CENTRAL/SOUTH PORTIONS OF THE CWFA ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY DURING PEAK HEATING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING OF ALREADY SATURATED SOILS. MODELS HAVE THE FRONT BECOMING NEARLY DIFFUSE ACROSS SOUTH CENTRAL GA ON SATURDAY...BUT THE BOUNDARY COULD STILL PROVIDE SOME FOCUS FOR CONVECTIVE ACTIVITY MAINLY ACROSS THE SOUTHERN ZONES. FORECAST FOR THE LATE WEEKEND INTO EARLY NEXT WEEK WILL DEPEND HEAVILY UPON THE TRACK OF CHANTAL. THE EXACT MOVEMENT OF CHANTAL WILL BE INFLUENCED BY THE WEAK FRONTAL BOUNDARY AND RIDGING BUILDING IN ALONG THE SPINE OF THE APPALACHIANS. ALL INTERESTS IN GA SHOULD MONITOR THE FORECAST FOR T.S. CHANTAL OVER THE WEEKEND. PLEASE REFER TO NHC FOR THE LATEST TRACK GUIDANCE. NLISTEMAA && .HYDROLOGY... THE FLASH FLOOD WATCH OVER PORTIONS OF EAST CENTRAL GEORGIA FROM 2 PM TODAY UNTIL 2 AM TONIGHT WILL BE ALLOWED CONTINUE AS THIS AREA HAS SEEN SO MUCH RAINFALL THE PAST FEW DAYS THAT FLASH FLOOD GUIDANCE IS ESPECIALLY LOW... AND AN INCH OR SO OF RAINFALL IN A SHORT TIME COULD LEAD TO FLOODING. THE WET PATTERN WILL CONTINUE ON THURSDAY AS A FRONTAL BOUNDARY PUSHES INTO THE TN VALLEY... THEN INTO NORTH GA THURSDAY EVENING. ABUNDANT MOISTURE AHEAD OF THE FRONT WILL ALLOW A VERY WET PATTERN TO CONTINUE. AS A RESULT... A LARGER- SCALE FLOOD THREAT IS POSSIBLE FOR THURSDAY AFTERNOON AND EVENING... AND A FLOOD WATCH MAY BE NECESSARY FOR A MUCH LARGER AREA... DEPENDING ON THE COVERAGE OF STORMS AND RAINFALL AMOUNTS THAT OCCUR THIS AFTERNOON AND OVERNIGHT. WILL LET THE MIDNIGHT SHIFT ADDRESS THIS POTENTIAL AND POST A FLASH FLOOD WATCH IF CONDITIONS AND EXPECTED RAINFALL AMOUNTS WARRANT. 39 && .AVIATION... 00Z UPDATE... VFR CONDITIONS TONIGHT WITH 4 KFT CIGS RAISING TO NEAR 8 KFT...THEN MVFR TO LOW END VFR CIGS THURSDAY AFTER 11Z AND POSSIBLY LOWER VSBYS WITH ANY STORM DEVELOPMENT. MOST DEVELOPMENT SHOULD BE DIMINISHING THIS EVENING THOUGH AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE RULED OUT. A WAVE APPROACHING THE NORTHERN SITES NEAR 06Z TONIGHT MAY BRING AN ENHANCED CHANCE FOR DEVELOPMENT THOUGH CONFIDENCE IS LOW ON THIS RIGHT NOW AND WILL LEAVE OUT OF TAF FOR TIME BEING. BEST CHANCE FOR TSRA LOOKS TO BE AFTER 19Z THURSDAY. WINDS STAYING MAINLY SW TO NW AT 7 KTS OR LESS WITH VRB GUSTS POSSIBLE IN ANY STORM DEVELOPMENT. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON CIGS AND TIMING OF PRECIP. HIGH CONFIDENCE ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 87 70 86 / 60 70 60 50 ATLANTA 72 86 71 86 / 60 70 60 40 BLAIRSVILLE 68 82 66 84 / 60 70 40 30 CARTERSVILLE 72 87 70 86 / 60 70 40 20 COLUMBUS 74 88 72 87 / 50 70 60 60 GAINESVILLE 72 85 69 86 / 60 70 60 40 MACON 72 89 72 87 / 50 70 70 60 ROME 72 88 69 86 / 60 60 40 20 PEACHTREE CITY 71 87 70 86 / 50 70 60 40 VIDALIA 73 89 73 87 / 40 70 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES: BANKS...CLARKE...HALL...JACKSON...MADISON...OGLETHORPE... WILKES. && SHORT TERM...01/BAKER LONG TERM....39 AVIATION...BAKER
Hazardous weather outlook, Jul 10, 12:18 PM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1218 PM EDT WED JUL 10 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1218 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF EAST CENTRAL GEORGIA... AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING...ESPECIALLY ACROSS EAST CENTRAL GEORGIA WHERE HEAVY RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS AVERAGING AROUND HALF AN INCH CAN BE EXPECTED ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING... WIND GUSTS TO 45 MPH AND POSSIBLY SOME SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS. THIS IS ESPECIALLY THE CASE THURSDAY AND FRIDAY AS A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 10, 9:39 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD 4 NE DALTON 34.81N 84.92W
07/10/2013 WHITFIELD GA EMERGENCY MNGR
DAWNVILLE BEAVERDALE ROAD AS WELL AS BEAVERDALE RD
IMPASSABLE DUE TO HIGH WATER.
&&
RWILLISSpecial weather statement, Jul 10, 9:40 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EDT WED JUL 10 2013
GAZ001-002-012-110230-
940 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER...DADE AND
GORDON COUNTIES UNTIL 1030 PM EDT...
AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STEPHENSVILLE TO AUDUBON. MOVEMENT OF
THESE STORMS WAS NEARLY STATIONARY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WALKER...DADE AND GORDON COUNTIES...INCLUDING AREAS AROUND
NICKELSVILLE...TRENTON...AUDUBON...CEDAR GROVE...SUGAR VALLEY...
SUTTLES MILL...NAOMI...LAFAYETTE...LINWOOD...COOPER HEIGHTS...RISING
FAWN...CLOUDLAND CANYON STATE PARK AND RESACA. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT
TO MINOR FLOODING.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3499 8535 3493 8526 3486 8526 3485 8520
3478 8520 3477 8514 3472 8517 3472 8505
3462 8505 3464 8491 3461 8486 3461 8471
3459 8472 3450 8481 3456 8507 3459 8508
3461 8532 3472 8557 3498 8561
TIME...MOT...LOC 0140Z 302DEG 7KT 3491 8559 3481 8543
3463 8505 3459 8480Local storm report, Jul 10, 9:54 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
954 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 2 S COHUTTA 34.93N 84.95W
07/10/2013 WHITFIELD GA EMERGENCY MNGR
CLEVELAND HIGHWAY AT NORTH HILLS DRIVE IS IMPASSABLE DUE
TO HIGH WATER.
&&
RWILLISLocal storm report, Jul 10, 10:03 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 5 E DALTON 34.77N 84.88W
07/10/2013 WHITFIELD GA EMERGENCY MNGR
AIRPORT ROAD NEAR THE MURRAY COUNTY LINE IS CLOSED DUE TO
2 FEET OF WATER COVERING THE ROADWAY.
&&
RWILLISSpecial weather statement, Jul 10, 10:32 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 PM EDT WED JUL 10 2013
GAZ001-002-110315-
1032 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
WALKER AND DADE COUNTIES UNTIL 1115 PM EDT...
AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 21 MILES NORTHWEST OF COLE CITY TO 23 MILES
WEST OF STEPHENSVILLE...MOVING EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WALKER AND
DADE COUNTIES THROUGH 1115 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...HOOKER...
MORGANVILLE...NEW ENGLAND...TRENTON...WILDWOOD...CLOUDLAND CANYON
STATE PARK...CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...RISING
FAWN...CHICKAMAUGA...COOPER HEIGHTS...FAIRVIEW AND CEDAR GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3499 8527 3486 8526 3485 8520 3478 8520
3477 8517 3473 8521 3460 8546 3463 8554
3498 8561 3499 8560
TIME...MOT...LOC 0232Z 288DEG 27KT 3520 8575 3512 8568
3501 8563 3487 8574 3481 8590Local storm report, Jul 10, 10:46 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM FLASH FLOOD TRENTON 34.87N 85.51W
07/10/2013 DADE GA EMERGENCY MNGR
SEVERAL ROADS WERE FLOODED. YARDS OF RESIDENCES WERE ALSO
BEGINNING TO FLOOD.
&&
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:23 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 52 min |
| Jul 10, 8:56 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 49 min |
| Jul 10, 9:09 PM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 4 hr |
| Jul 10, 9:40 PM EDT | Special Weather Statement | FFC | Dade, Walker | 50 min |
| Jul 10, 9:54 PM EDT | Flash Flood Warning | FFC | Dade | 4 hr |
| Jul 10, 10:32 PM EDT | Special Weather Statement | FFC | Dade, Walker | 43 min |
| Jul 10, 10:53 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 52 min |
| Jul 11, 12:15 AM EDT | River Flood Warning | FFC | Dade | 24 hr |
| Jul 11, 12:15 AM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Jul 11, 2:04 AM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Dade, Gordon, Murray, Walker and 1 more | 6 hr |
| Jul 11, 3:58 AM EDT | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 73 more | 24 hr |
| Jul 11, 6:18 AM EDT | River Flood Warning | FFC | Whitfield | 41 hr |
| Jul 11, 5:14 PM EDT | Special Weather Statement | FFC | Twiggs | 46 min |
| Jul 11, 6:44 PM EDT | Special Weather Statement | FFC | Crawford, Taylor | 46 min |
| Jul 11, 6:47 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 43 min |
| Jul 11, 6:50 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski, Wilcox | 40 min |
| Jul 11, 7:11 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 49 min |
| Jul 11, 7:29 PM EDT | Flash Flood Warning | FFC | Jasper, Morgan, Putnam | 4 hr |
| Jul 11, 7:34 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Wilcox | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.